Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 215, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 28, 2007, 6:25 PM CDT for Calhoun County, Cleburne County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 28, 2007, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AL, Cleburne County, AL
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 282325 SVRBMX ALC015-029-290000- /O.NEW.KBMX.SV.W.0215.070828T2325Z-070829T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 PM CDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF PIEDMONT... NORTH CENTRAL CLEBURNE COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 700 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF PIEDMONT...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3377 8568 3377 8554 3394 8547 3395 8574 $$
2 follow-up statements
000 WWUS54 KBMX 282339 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 637 PM CDT TUE AUG 28 2007 ALC015-029-290000- /O.CON.KBMX.SV.W.0215.000000T0000Z-070829T0000Z/ CLEBURNE AL-CALHOUN AL- 637 PM CDT TUE AUG 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN CALHOUN AND NORTH CENTRAL CLEBURNE COUNTIES... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF PIEDMONT...AND WAS NEARLY STATIONARY. ANOTHER STORM...LOCATED 8 MILES EAST OF FORT MCCLELLAN...COULD ALSO PRODUCE WINDS UP TO 60 MPH. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3367 8569 3370 8558 3394 8547 3395 8574 $$
000 WWUS54 KBMX 290000 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT TUE AUG 28 2007 ALC015-029-290007- /O.EXP.KBMX.SV.W.0215.000000T0000Z-070829T0000Z/ CLEBURNE AL-CALHOUN AL- 657 PM CDT TUE AUG 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND NORTH CENTRAL CLEBURNE COUNTIES EXPIRES AT 700 PM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. IF YOU HAVE SEEN OR HEARD OF DAMAGE FROM THESE STORMS...PLEASE LEAVE YOUR SEVERE WEATHER REPORT BY CALLING...1-800-856-0758. LAT...LON 3367 8569 3370 8558 3394 8547 3395 8574 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:06 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 28, 3:06 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT TUE AUG 28 2007 .SHORT TERM...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHWARD INTO CENTRAL ALABAMA WHILE ADDITIONAL STORMS DEVELOP ACROSS THE AREA. PRECIPITABLE WATER VALUES IN EXCESS OF 2.0 INCHES INDICATE THAT RAINFALL WILL BE HEAVY. IN ADDITION...MOVEMENT OF THESE STORMS WILL BE SLOW. FORECAST HODOGRAPHS INDICATE STORM MOTION OF LESS THAN 5 KNOTS...AS LOW AS 2 KNOTS. AS A RESULT...LOCALIZED FLOODING IS A POSSIBILITY. ALTHOUGH THE AMOUNT OF LIGHTNING IS EXPECTED TO DECREASE AFTER SUNSET...FEEL LIKE SHOWERS WILL LINGER THROUGH MOST OF THE NIGHT. OVERNIGHT...ALONG WITH SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS...PATCHY FOG IS LIKELY ONCE AGAIN...LIKELY DEVELOPING BY 2 OR 3 AM AND PERSISTING THROUGH 9 OR 10 AM. .LONG TERM...WEDNESDAY THROUGH TUESDAY. WE FINALLY HAVE TURNED THE CORNER REGARDING THE AUGUST HEAT WAVE AND DROUGHT AS THE FORECAST LOOKS WET AND MILDER THROUGH THE WEEKEND. UPPER RIDGE HAS MOVED OUT WEST AND UPPER TROF AXIS WILL DIG SOUTHWARD ALONG THE ATLANTIC COAST THURSDAY AND FRIDAY. WITH A WEAK UPPER TROF AXIS EXPECTED TO REMAIN ACROSS THE SOUTHEASTERN STATES AND PRECIPITABLE WATER VALUES ABOVE 2 INCHES...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. DIURNAL HEATING WILL BE THE PRIMARY FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT....BUT NAM/GFS INDICATE AN EASTERLY WAVE MOVING ACROSS SOUTH ALABAMA ON FRIDAY. THIS FEATURE SHOULD ACT TO ENHANCE RAIN CHANCES AND RAISED RAIN CHANCES TO LIKELY CATEGORY. GFS MOS SHOWS A DECREASING POP TREND INTO THE WEEKEND...BUT THIS MAY BE MORE BASED ON CLIMATOLOGY. GOING WITH LIKELY POPS FOR THE NEXT THREE DAYS IS A BOLD FORECAST THIS TIME OF YEAR...AND KEPT POPS IN THE 30-50 PERCENT RANGE BEYOND FRIDAY. IN THIS TYPE OF PATTERN...IT IS DIFFICULT TO DISCERN WHICH AREAS WILL BE MORE FAVORABLE FOR AFTERNOON CONVECTION...AND KEPT SIMILAR POPS ACROSS COUNTY WARNING AREA. GFS MOS FORECASTING MID 80S ACROSS NORTH CENTRAL ALABAMA FRIDAY THRU SUNDAY. THIS SEEMS ON THE COOL SIDE BASED ON LOW LEVEL THICKNESS PROGS AND KEPT HIGHS IN THE UPPER 80S TO AROUND 90. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. NOT GOING TO BE VERY FAVORABLE FOR AVIATION OVER THE NEXT 24 HOURS AS ABUNDANT SHOWERS AND THUNDERSTORMS ARE EXPECTED...AND FOG LOOKS LIKELY OVERNIGHT. VFR CONDITIONS CAN BE EXPECTED IN ASSOCIATION WITH THE THUNDERSTORMS AS WELL AS WITH EARLY MORNING FOG. CEILINGS WILL BE AROUND 2000 FEET THROUGH SUNSET...THEN THE LOW CLOUDS WILL CLEAR AFTER MIDNIGHT REVEALING A MID LEVEL DECK AROUND 15000 FEET. CEILINGS WILL LOWER ONCE AGAIN AS STRATUS DEVELOPS AFTER 09 TO 10Z. CEILINGS WILL BE VERY VOLATILE AROUND SUNRISE...VARYING BETWEEN 500 AND 1500 FEET. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 89 71 88 71 / 40 70 40 70 30 ANNISTON 72 90 71 89 71 / 50 60 40 70 30 BIRMINGHAM 73 89 73 87 73 / 40 70 40 70 30 TUSCALOOSA 73 90 72 89 72 / 40 70 40 60 30 CALERA 73 90 72 88 72 / 40 70 40 70 30 AUBURN 73 91 72 89 72 / 50 40 40 60 30 MONTGOMERY 73 91 73 91 73 / 50 50 40 70 30 TROY 72 91 72 91 72 / 40 40 40 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Aug 28, 1:15 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT TUE AUG 28 2007 ALZ011>015-017>050-291815- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AROUND 9 PM...WITH A FEW STRONG STORMS POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THE MAIN THREAT WILL BE GUSTY WINDS TO AROUND 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND. THIS...IN COMBINATION WITH DAYTIME HEATING...WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY WEDNESDAY THROUGH FRIDAY. CLOUD TO GROUND LIGHTNING...GUSTY WINDS... AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
In the hours before
Special weather statement, Aug 28, 3:45 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT TUE AUG 28 2007 ALZ042-282115- LOWNDES- 345 PM CDT TUE AUG 28 2007 ...SIGNIFICANT WEATHER ALERT FOR LOWNDES COUNTY UNTIL 415 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOWNDESBORO...MOVING NORTHWEST AT 5 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 28, 4:06 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 406 PM CDT TUE AUG 28 2007 ALZ044-282145- MONTGOMERY- 406 PM CDT TUE AUG 28 2007 ...SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY UNTIL 445 PM CDT... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MEADVILLE...OR 15 MILES SOUTH OF MONTGOMERY...MOVING NORTH AT 15 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 28, 5:16 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 516 PM CDT TUE AUG 28 2007 ALZ015-282300- WALKER- 516 PM CDT TUE AUG 28 2007 ...SIGNIFICANT WEATHER ALERT FOR WALKER COUNTY UNTIL 600 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUMITON...OR 9 MILES EAST OF CORDOVA. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JONES/90
Special weather statement, Aug 28, 5:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 558 PM CDT TUE AUG 28 2007 ALZ021-029-282330- CLEBURNE-RANDOLPH- 558 PM CDT TUE AUG 28 2007 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE AND RANDOLPH COUNTIES UNTIL 630 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF NEWELL...OR 11 MILES SOUTH OF HEFLIN...MOVING NORTH AT 15 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 28, 6:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 612 PM CDT TUE AUG 28 2007 ALZ019-021-282345- CALHOUN-CLEBURNE- 612 PM CDT TUE AUG 28 2007 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN AND CLEBURNE COUNTIES UNTIL 645 PM CDT... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF PIEDMONT...MOVING NORTH AT 5 MPH. WINDS UP TO 40 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.